Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 24, 2024, 6:59 PM CDT for Bowie County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 6:59 PM CDT (23:59 UTC)
- Expired
- May 24, 2024, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:05 PM CDT | TORNADO | 6 Nw New Boston, TX | A supercell thunderstorm moved into Bowie County in far Northeast Texas around 7 PM CDT on Friday May 24, 2024. This supercell thunderstorm began to rotate shortly thereafter north of the city of New Boston. Evidence of tree trunks snapped associated with weak |
| May 24, 7:15 PM CDT | TSTM WND DMG | 4 Nne New Boston, TX | Tree down on County Road 2004 north of New Boston, Texas. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
The text
As transmitted.
885
WFUS54 KSHV 242359
TORSHV
TXC037-250030-
/O.NEW.KSHV.TO.W.0022.240524T2359Z-240525T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
659 PM CDT Fri May 24 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Bowie County in northeastern Texas...
* Until 730 PM CDT.
* At 659 PM CDT, a severe thunderstorm capable of producing a tornado
was located near De Kalb, or 7 miles northwest of New Boston,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
New Boston around 705 PM CDT.
Hooks around 720 PM CDT.
Other locations impacted by this tornadic thunderstorm include Red
Bank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3358 9452 3356 9440 3354 9438 3355 9435
3352 9422 3334 9430 3347 9459
TIME...MOT...LOC 2359Z 290DEG 23KT 3353 9451
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
132 follow-up statements
521
WWUS54 KSHV 250011
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
711 PM CDT Fri May 24 2024
TXC037-250030-
/O.CON.KSHV.TO.W.0022.000000T0000Z-240525T0030Z/
Bowie TX-
711 PM CDT Fri May 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
BOWIE COUNTY...
At 711 PM CDT, a severe thunderstorm capable of producing a tornado
was located over New Boston, moving east at 25 mph. If you live in
New Boston, you need to take cover immediately.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
New Boston around 715 PM CDT.
Hooks around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3356 9445 3355 9441 3354 9438 3353 9433
3350 9423 3334 9430 3346 9452
TIME...MOT...LOC 0011Z 291DEG 22KT 3350 9443
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
13477
WWUS54 KSHV 250015
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
715 PM CDT Fri May 24 2024
TXC037-250030-
/O.CON.KSHV.TO.W.0022.000000T0000Z-240525T0030Z/
Bowie TX-
715 PM CDT Fri May 24 2024
...TORNADO EMERGENCY FOR BOWIE COUNTY AND NEW BOSTON TEXAS...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
BOWIE COUNTY...
At 714 PM CDT, a confirmed large and destructive tornado was located
over New Boston, moving east at 25 mph.
TORNADO EMERGENCY for New Boston. This is a PARTICULARLY DANGEROUS
SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Hooks around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3356 9445 3355 9441 3354 9438 3353 9433
3350 9423 3334 9430 3346 9452
TIME...MOT...LOC 0014Z 291DEG 23KT 3349 9441
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 24, 2:33 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 24, 2:33 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 233 PM CDT Fri May 24 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday Night) Issued at 158 PM CDT Fri May 24 2024 Strong to severe thunderstorms still remain possible this afternoon across portions of northeast Texas, southeast Oklahoma, northwest Louisiana, and southwest Arkansas. Large hail and damaging winds will be the main threat this afternoon. While the threat for an isolated tornado is low today, it is not a zero. In addition, heavy downpours could bring some flooding concerns to low lying and flood prone areas. Radar imagery remains quite early this afternoon but that should change as we head later into the afternoon and evening hours. Surface analysis as of 18z shows a frontal boundary from north central Texas into western Texas with a dryline boundary extending south through west Texas. Thunderstorms are expected to develop near the frontal boundary with some isolated storms near the dryline this afternoon. These thunderstorms will gradually push east into our area by late this afternoon and continuing into the evening and early overnight hours before tapering off during the night. Upper-level pattern this afternoon features an area of low pressure centered over South Dakota with the surface low around the central North Dakota/South Dakota line. The upper-level closed low will slowly drift to the northeast over the next 24 hours before centering itself over southeast Manitoba in Canada. The cold front in association with this low pressure system will stall out somewhere between north Texas and southern Oklahoma before lifting back to the north as a warm front by Saturday afternoon that will set the stage to what could be a big event for Oklahoma. At the same time, a shortwave will be moving through the Four Corners region with a surface low moving into Western Kansas. Aside from some lingering convection during the early morning hours Saturday, the rest of the day and Saturday night should remain fairly quiet in terms of thunderstorms. Nonetheless, it will be warm. Temperatures will climb into the mid 80s to mid 90s from north to south respectfully. Heat indices will be the big thing to watch for Saturday and Sunday with values reaching the lower to mid 100s during the afternoon hours. We will be close to reaching Heat Advisory criteria for portions of deep east Texas but as of right now, I am not sure that we will reach it for two consecutive days as required so will go without any headlines at this time. 33 && .LONG TERM... (Sunday through next Thursday) Issued at 158 PM CDT Fri May 24 2024 Troughing will remain in place across the central CONUS as we move into the long-term portion of the forecast period. At the surface, an area of low pressure will be centered over the mid-central CONUS with a cold front extending south from central Kansas into western Texas. A dryline will also be in place from central Oklahoma into southwest Texas. This will lead to some thunderstorm development across east Texas that will traverse through the rest of our area on Sunday. Right now portions of northeast Texas, southwest Arkansas, and southeast Oklahoma are in a Slight Risk for strong to severe storms on Sunday. Upper-level trough will quickly push to the northeast Sunday night into Monday morning with a decent cold front developing and extending from the Upper Midwest to north central Texas. This front will eventually push through the area late Monday night into Tuesday morning, ushering in some "cooler" and drier air. Monday should be the last day that we see Heat Index values reach the 100 degree mark as the rest of the week will be well below this mark. Monday will see temperatures climb ahead of the front into the lower to upper 90s. On Tuesday, the "cooler" air will begin to filter in behind the front and will be most noticeably felt across our far northern zones with highs in the mid 80s to lower 90s. Wednesday will be the "coolest" day of the period with temperatures in the 80s across the region. No major chances for precipitation to speak of right now in the long term period however, that is always subject to change. 33 && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Fri May 24 2024 Still dealing with some MVFR or low VFR ceilings across our terminal airspace early this afternoon but those ceilings should continue scattering out as we move into the late afternoon hours. Continued the thinking of the 12z terminal forecast package of introducing VCTS across our terminals from west to east this evening with TEMPO groups for TSRA given the convection we are expecting later this evening/overnight. Otherwise, look for MVFR/IFR ceilings to return during the predawn hours with any IFR ceilings becoming MVFR by mid-morning on Saturday. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 73 93 76 94 / 50 20 0 10 MLU 72 93 73 94 / 30 20 0 10 DEQ 66 87 70 90 / 60 10 10 10 TXK 70 91 74 92 / 60 20 0 10 ELD 68 90 71 92 / 50 30 0 10 TYR 72 92 75 93 / 50 0 0 0 GGG 72 92 74 92 / 50 10 0 10 LFK 74 94 74 94 / 20 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...33 LONG TERM....33 AVIATION...05
Hazardous weather outlook, May 24, 1:15 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 115 PM CDT Fri May 24 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 115 PM CDT Fri May 24 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Severe weather will be possible once again this afternoon and into the overnight hours across most of the Four State Region. Large hail and damaging thunderstorm wind gusts will again be the main threats. While the threat for an isolated tornado is low, it is not zero. Widespread flooding is not likely through tonight, flooding of low lying and flood prone areas will be possible with heavy downpours through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather will be possible once again late Saturday into Saturday Night across mainly portions of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Large hail and damaging thunderstorm wind gusts will again be the main threats on Saturday. A strong cold front will move through the region on Memorial Day and Monday Night bringing with it another chance of thunderstorms. Before the cold front arrives late on Monday, we will see some of the hottest temperatures of the late Spring Season with afternoon high temperatures both Saturday and Sunday in the lower to middle 90s. Combine this with high afternoon humidity and heat indices could approach 105 degrees across some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 24, 6:21 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
621 PM CDT Fri May 24 2024
TXZ096-108-109-250000-
Red River TX-Franklin TX-Titus TX-
621 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN...
NORTHWESTERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES THROUGH 700 PM
CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Wilkerson, or 9 miles east of Hagansport, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boxelder, Wilkerson, Talco, Annona, Harts Bluff, Lydia, Johntown, and
Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.
&&
LAT...LON 3365 9497 3348 9475 3344 9475 3329 9504
3332 9513 3334 9517 3336 9520 3339 9523
TIME...MOT...LOC 2321Z 232DEG 27KT 3339 9507
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Special weather statement, May 24, 6:36 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 PM CDT Fri May 24 2024
ARZ050-059-OKZ077-TXZ097-250000-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
636 PM CDT Fri May 24 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LITTLE RIVER...
SOUTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN AND NORTHERN BOWIE
COUNTIES THROUGH 700 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Foreman, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Foreman, De Kalb, Winthrop, Arkinda, Richmond, Wallace, Tom, Almont,
Arden, Beaverdams, Red Bank, and Goodlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
&&
LAT...LON 3349 9470 3371 9473 3394 9427 3350 9413
TIME...MOT...LOC 2336Z 263DEG 25KT 3363 9452
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 34 min |
| May 24, 1:28 AM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 24, 2:15 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 45 min |
| May 24, 2:46 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| May 24, 4:33 AM CDT | Special Weather Statement | SHV | Red River | 42 min |
| May 24, 5:03 AM CDT | Special Weather Statement | SHV | Morris, Titus | 42 min |
| May 24, 6:21 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| May 24, 6:47 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.